Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 27, 2007, 4:18 PM MDT for Park County, Wyoming. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 4:18 PM MDT (22:18 UTC)
- Expired
- Jul 27, 2007, 6:15 PM MDT
- In force
- 117 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 272219 FFWRIW WYC029-280015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 418 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PARK COUNTY IN NORTHWEST WYOMING... * UNTIL 615 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEARTOOTH PASS AND U.S. HWY 212 MILE MARKER 30 ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4481 10954 4481 10929 4499 10929 4499 10954 $$ SKRBAC
4 follow-up statements
000 WGUS75 KRIW 272227 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 427 PM MDT FRI JUL 27 2007 WYC029-280015- PARK WY- 427 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTH CENTRAL PARK COUNTY... AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEARTOOTH PASS AND U.S. HWY 212 MILE MARKER 30 DOPPLER RADAR INDICATED RAINFALL AMOUNTS OF 1 TO 2 INCHES NEAR THE SUMMIT OF BEARTOOTH PASS WITH THE HEAVIEST AMOUNTS JUST SOUTHEAST OF THE SUMMIT. LOCALIZED AMOUNTS UP TO 3 INCHES WERE INDICATED AROUND TIBBS BUTTE ABOUT 3 MILES SOUTHEAST OF THE BEARTOOTH SUMMIT. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4481 10954 4481 10929 4499 10929 4499 10954 $$ SKRBAC
000 WGUS75 KRIW 272331 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 527 PM MDT FRI JUL 27 2007 WYC029-280015- PARK WY- 527 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTH CENTRAL PARK COUNTY... AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEARTOOTH PASS AND U.S. HWY 212 MILE MARKER 30...THE SWITCHBACKS JUST SOUTHWEST OF THE SUMMIT AND SOUTHEAST TO TIBBS BUTTE. RAINFALL AMOUNTS AROUND 3 INCHES HAVE BEEN INDICATED BY RADAR AROUND THE BEARTOOTH SUMMIT AND JUST BELOW THE SUMMIT ON THE SWITCHBACKS SOUTHWEST OF THE SUMMIT SOUTHEAST TO AROUND TIBBS BUTTE. ADDITIONAL RAINFALL AMOUNTS OF ONE TENTH TO ONE QUARTER OF AN INCH ARE POSSIBLE IN THE WARNED AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4481 10954 4481 10929 4499 10929 4499 10954 $$ SKRBAC
000 WGUS75 KRIW 272336 CCA FFSRIW FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 531 PM MDT FRI JUL 27 2007 WYC029-280015- PARK WY- 531 PM MDT FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR NORTH CENTRAL PARK COUNTY... AT 524 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEARTOOTH PASS AND U.S. HWY 212 MILE MARKER 30...THE SWITCHBACKS JUST SOUTHWEST OF THE SUMMIT AND SOUTHEAST TO TIBBS BUTTE. RAINFALL AMOUNTS AROUND 3 INCHES HAVE BEEN INDICATED BY RADAR AROUND THE BEARTOOTH SUMMIT AND SWITCHBACKS AREA TO TIBBS BUTTE ABOUT 3 MILES SOUTHEAST OF THE BEARTOOTH SUMMIT. ADDITIONAL RAINFALL AMOUNTS OF ONE TENTH TO ONE QUARTER OF AN INCH ARE POSSIBLE IN THE WARNED AREA. THIS EXCESSIVE RAINFALL IS LIKELY CAUSING FLASH FLOODING AROUND THE BEARTOOTH SUMMIT AND SURROUND AREAS. BE EXTREMELY CAUTIOUS IF YOU ARE IN THIS AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4481 10954 4481 10929 4499 10929 4499 10954 $$
000 WGUS75 KRIW 280017 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 612 PM MDT FRI JUL 27 2007 WYC029-280022- PARK WY- 612 PM MDT FRI JUL 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR NORTH CENTRAL PARK COUNTY... THE HEAVY RAINFALL HAS ENDED AND FLOODING IS NO LONGER ANTICIPATED AROUND BEARTOOTH PASS AND THE SURROUNDING AREAS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. RAINFALL AMOUNTS AROUND 3 INCHES WERE INDICATED BY RADAR AROUND THE BEARTOOTH SUMMIT BETWEEN 330 PM AND 530 PM THIS AFTERNOON. RAINFALL HAS BEEN DECREASING SINCE 545 PM AND LIFE THREATENING FLASH FLOODING IS NO LONGER EXPECTED. HOWEVER...AREA CREEKS...DRAINAGES AND STEEP CHUTES ARE LIKELY STILL FLOWING HIGH AND LOCALIZED FLOODING WILL STILL OCCUR THROUGH 7 OR 8 PM THIS EVENING. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4481 10954 4481 10929 4499 10929 4499 10954 $$ SKRBAC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:34 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 27, 3:34 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 334 PM MDT FRI JUL 27 2007 .SHORT TERM...TONIGHT THROUGH MONDAY WATER VAPOR SHOWS MID LEVEL DRY AIR WORKING INTO THE AREA FROM THE SOUTHWEST. HOWEVER...AMPLE LOW LEVEL MOISTURE AND DAYTIME HEATING HAS RESULTED IN ISOLATED TO SCATTERED CONVECTION TO DEVELOP ACROSS THE ENTIRE AREA SO FAR THIS AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL ROUGHLY OVER AN INCH EAST OF THE DIVIDE. THIS COMBINED WITH RELATIVELY SLOW MOVEMENT OF THE STORMS WILL ALLOW FOR SOME HEAVY RAINFALL. WILL NOT MAKE ANY CHANGES TO ONGOING FLASH FLOOD WATCH THAT IS IN EFFECT UNTIL MIDNIGHT. THE MONSOONAL MOISTURE WILL FINALLY EXIT TONIGHT...WITH DRIER AIR MOVING INTO THE AREA FOR THE WEEKEND...AS MID/UPPER HIGH ACROSS THE SOUTHWEST BEGINS TO EXPAND NORTHEAST. HOWEVER...ISOLATED AFTERNOON AND EVENING CONVECTION IS STILL EXPECTED TO OCCUR THROUGH THE SHORT TERM...ESPECIALLY OVER THE HIGHER TERRAIN AND ADJACENT LOWER ELEVATIONS. A WARMING TREND IS EXPECTED THROUGH MONDAY...AS 700MB THERMAL RIDGE GRADUALLY SHIFTS BACK INTO REGION. HAVE GONE SLIGHTLY BELOW MAV GUIDANCE...DUE TO RECENT RAINFALL...WITH NEAR NORMAL TEMPERATURES EXPECTED ON SUNDAY...WITH ABOVE AVERAGE TEMPERATURES ON MONDAY. SOME PLACES...ESPECIALLY IN THE BIG HORN BASIN...WILL BE CLOSE TO THE CENTURY MARK BY MONDAY. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY MINOR DIFFERENCES AND CHANGES CONTINUING TO INCREASE IN EXTENDED FORECAST WITH TREND FOR A FLATTER HIGH PRESSURE RIDE OVER THE WESTERN U.S. AND PROGRESSION ALONG THE POLAR FRONT ACROSS SOUTHERN CANADA FROM GULF OF ALASKA LOW PRESSURE CENTER. LARGER...MORE ORGANIZED TROUGHS CONTINUE EJECTING EAST ACROSS SOUTHERN CANADA AND NORTHERN MONTANA. MAIN IMPACT SHIFTING DEEPER MONSOON MOISTURE TO THE SOUTH A BIT AWAY FROM WYOMING AND BRINGING SOUTH WEAK COOL SURGES FROM CANADA SLIGHTLY COOLING TEMPERATURES. DECREASING MONSOON MOISTURE ALLOWS FOR WARMER TEMPERATURES WITH LOWER HUMIDITY AND FEWER CLOUDS SO DAY TO DAY TEMPERATURE CHANGES MAY INCREASE BETWEEN WARMER DRIER AIR MASS AND WEAK COOLER CANADIAN SURGES. EXTENDED MODELS DIFFER MOST WITH TIMING AND LOCATIONS OF CANADIAN TROUGHS WHILE IN VERY GOOD AGREEMENT WITH RIDGE OVER THE WEST. STILL EXTENDED FORECAST WILL BE LARGELY DOMINATED BY MESOSCALE CONVECTION OVER THE REGION WHICH LARGER SCALE EXTENDED MODELS DO NOT HANDLE WELL OVERALL. && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS WILL RAPIDLY DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SCATTERED MVFR CONDITIONS AND ISOLATED IFR CONDITIONS CAN BE EXPECTED IN THE VICINITY OF THESE STORMS. THE STORMS WILL DEVELOP EARLIEST WEST OF THE CONTINENTAL DIVIDE BUT WILL END UP BEING MOST NUMEROUS EAST OF THE DIVIDE. SKIES WILL CLEAR IN MOST AREAS BY MIDNIGHT TONIGHT...HOWEVER MVFR CONDITIONS WILL LINGER WITHIN 60 MILES OF CASPER THROUGH NOON SATURDAY. && .FIRE WEATHER... THE ACTIVE WEATHER OVER THE PAST WEEK IS BEGINNING TO WIND DOWN. AN UPPER RIDGE ACROSS THE SOUTHWEST IS PUSHING NORTHEAST INTO THE AREA...WITH DRIER AIR WORKING INTO THE AREA. THIS EVENING IS EXPECTED TO BE MOST ACTIVE PERIOD THROUGH MONDAY. LOCALLY HEAVY RAINFALL IS STILL POSSIBLE WITH THESE STORMS...WITH FLASH FLOODING POSSIBLE IN A FEW AREAS...ESPECIALLY EAST OF THE DIVIDE. AFTER TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO BE THE USUAL ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS AND LIGHTNING BEING THE MAIN HAZARDS. TEMPERATURES WILL ALSO BE WARMING UP THIS WEEKEND...WITH CRITICAL RH VALUES BY EARLY NEXT WEEK. HOWEVER...WINDS ARE EXPECTED TO BE RELATIVELY LIGHT...EXCEPT NEAR THUNDERSTORMS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002-007>011- 015>020-022-030. && SHORT TERM...WM LONG TERM...C.BAKER AVIATION...LIPSON FIRE WEATHER...WM
Hazardous weather outlook, Jul 27, 12:15 PM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1215 PM MDT FRI JUL 27 2007 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1215 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IN EFFECT FOR THE LOWER ELEVATIONS OF JOHNSON...NATRONA AND FREMONT COUNTIES...EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...ABSAROKA MOUNTAINS...BIG HORN MOUNTAINS...GREEN AND RATTLESNAKE MOUNTAINS AND CASPER MOUNTAIN THROUGH MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY MOIST AIRMASS WILL REMAIN OVER THE REGION TODAY...AND SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND FLASH FLOODING WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING. THE HIGHEST THREAT FOR FLASH FLOODING WILL BE EAST OF THE DIVIDE...WHERE THERE WILL BE A GREATER SUPPLY OF ATMOSPHERIC MOISTURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AIR WILL BEGIN TO MOVE INTO WYOMING OVER THE WEEKEND... DECREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR RAINFALL AMOUNTS THROUGH TONIGHT. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:01 AM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 27, 12:01 PM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more | 12 hr |
| Jul 27, 1:56 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 64 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.